MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM TI NARROW LCP® PLATE 8 HOLES/152MM; PLATE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM TI NARROW LCP® PLATE 8 HOLES/152MM; PLATE, FIXATION, BONE
Model Number 424.581
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information not available for reporting.Date of device breakage is not known.Additional product codes: hwc, ktt.Date of implant reported as august 2017, exact date is not known.Date of explant is not known.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported patient was implanted with the 4.5mm titanium narrow locking compression plate (lcp) plate on unknown date in (b)(6) 2017.On unknown date in (b)(6) 2017, it was noted the plate was broken.Patient was returned to surgery on unknown date where surgeon removed the broken plate and revised patient to a new plate.Patient status after the revision is reported as fine.This report is for one (1) 4.5mm titanium narrow lcp plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: date device returned to manufacturer.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted on part number: 324.581, synthes lot number: l355451: release to warehouse date: 21.Mar.2017, manufacturing site: grenchen: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A manufacturing investigation was conducted.As received condition, the plate is broken at the hole 5 (counted from the right side).The plate has several scratches on the surface.Furthermore, there are several abrasions and injuries on the surface within the holes; especially around the breakage point.The laser marking is readable and the plate was returned in a different packaging from the original one.All dimensions of the plate received which are relevant for the complaint condition were measured and have fulfilled their specifications according to the relevant drawing.In addition, thickness was measured close to the breakage point and it has passed its specifications.Besides, during manufacturing process the lot related to this complaint was inspected regarding to its dimensional features such as ball height and thread zero point through the inspection sheet and the whole lot has passed its specifications.Therefore, this plate was manufactured according to its quality standards and a manufacturing issue can be excluded.The raw material certificate was checked and it was found that all used raw material fulfilled the specifications.No manufacturing related issue was identified.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM TI NARROW LCP® PLATE 8 HOLES/152MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7456226
Report Number8030965-2018-53329
Device Sequence Number13685824
Product Code HRS
UDI-Device Identifier10886982216762
UDI-Public(01)10886982216762
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K000682
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number424.581
Device Catalogue Number424.581
Device Lot NumberL355451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer05/25/2018
06/28/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date06/19/2018
06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;